MAUDE Adverse Event Report: CORDIS US CORP BRITE TIP; INTRODUCER, CATHETER

CORDIS US CORP BRITE TIP; INTRODUCER, CATHETER
Catalog Number 401605M
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/19/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, the tip of the 6f 5.5cm brite tip sheath introducer broke, and the tip remained in the patient.The radiopaque tip separated from the rest of the catheter and embedded in the patient, resulting in two pieces.The intended procedure was reported to be a fistulogram.The foreign body was retained in the patient.No anomalies were noted when the product was removed from the package.The product was stored and handled according to the instructions for use (ifu), and it was inspected and prepped per the ifu without any difficulty.No resistance or friction was experienced during any part of the procedure, and no resistance was met while advancing the device.Unusual force was not necessary during the use of the device, and excessive torquing was not required.The tip was visible on fluoroscopy throughout the procedure.The exam was complete at this point, and another brite tip sheath was not used.The customer pulled the box off the shelf and did not confirm if they would be returning the unused units left in the box or if they wanted a credit or reorder.
 
Additional Manufacturer Narrative
 
Event or Problem Description
As per radiological report, the patient presented for a three (3) month follow -up right arm fistulogram and had been previously treated with angioplasty arterial anastomosis approximately three months prior to the index procedure.The patient's right arm was prepped and draped in sterile fashion followed anesthesia of the initial puncture a flexible guidewire was exchanged for the access needle followed by placement of a 5f unknown catheter.A fistulogram was then performed from the arterial anastomosis all the way to the right heart.The 5f catheter was exchanged over a guidewire for an unknown 6f vascular access sheath.Heparin was administered.Next a flexible guidewire and a 5f non-cordis catheter were used to cross the arterial anastomosis and cannulate the radial artery in a retrograde fashion.The arterial anastomosis and the proximal outflow vein were plastied using a 5mm x 4 mm unknown balloon.Multiple· overlapping inflations were performed to completely cover the stenotic portion of the fistula.A final fistulogram was performed showing excellent result with no significant stenosis.The follow-up images noted a small foreign body adjacent to the access site.This was not present on the previous fistulogram images.At this point and suspected all of the catheters that were used in the procedure and found a small tear in the radiopaque marker tip of the 6f access sheath.A small foreign body measuring approximately 2 to 3 mm in length by 1.5 mm transverse.It appears to lie in the subcutaneous tissues just under the skin access site but outside the vessel lumen.Multiple attempts were made to retrieve the foreign body without success.Ultimately and deemed was save to leave it in place due to its small size and close proximity to the initial puncture site.Hemostasis was achieved at the access site with a purse string suture.The site was cleaned and dressed sterilely.The patient was transferred back to nursing for post procedural observation.
 
Additional Manufacturer Narrative
As reported, the tip of the 6f 5.5cm brite tip sheath introducer broke, and the tip remained in the patient.The radiopaque tip separated from the rest of the catheter and embedded in the patient, resulting in two pieces.The intended procedure was reported to be a follow up fistulagram, which had been previously treated with angioplasty arterial anastomosis.The 6f cordis sheath was used for access, then exchanged for a different non-cordis device to complete the procedure.Follow-up images noted a small foreign body adjacent to the access site.This was not present on the previous fistulagram images.At this point, all the catheters that were used in the procedure were inspected, and a small tear was found in the radiopaque marker tip of the cordis 6f access sheath.A small foreign body measuring approximately 2 to 3 mm in length by 1.5 mm transverse was seen.It appears to lie in the subcutaneous tissues just under the skin access site but outside the vessel lumen.Multiple attempts were made to retrieve the foreign body without success.It was deemed safe to leave it in place due to its small size and proximity to the initial puncture site.Hemostasis was achieved at the access site with a purse string suture.The site was cleaned and dressed sterilely.The patient was transferred back to nursing for post procedural observation.No anomalies were noted when the product was removed from the package.The product was stored and handled according to the instructions for use (ifu), and it was inspected and prepped per the ifu without any difficulty.No resistance or friction was experienced during any part of the procedure, and no resistance was met while advancing the device.Unusual force was not necessary during the use of the device, and excessive torquing was not required.The tip was visible on fluoroscopy throughout the procedure.The exam was complete at this point, and another brite tip sheath was not used.The customer pulled the box off the shelf and did not confirm if they would be returning the unused units left in the box or if they wanted a credit or reorder.The device was not returned for evaluation.A single cd-rom containing 12 images was submitted for review.There is a b-c fistula which is patent.Access has been obtained in the venous outflow pointed towards the arterial anastomosis and a 6 fr.Sheath has been placed.Venogram shows multifocal high-grade stenosis within the proximal fistula.Central venous circulation is within normal limits.Subsequent images show balloon angioplasty of the proximal fistula.The tip of the sheath is still intact.Final images show successful restoration of normal lumen in the proximal fistula.The last image shows the sheath removed and a tiny radiopaque fragment is retained within the fistula.No images of the retrieved sheath are provided.This event involves a dialysis patient undergoing treatment of a fistula stenosis.At the end of the procedure a tiny radiopaque fragment is seen retained within the fistula.Full evaluation is limited due to the limited images and clinical information provided.Details of the procedure and difficulties encountered during treatment are important to know.Without the return of the device or images of the damaged distal tip it cannot be determined if the cordis sheath had a separated distal tip.Therefore, the reported customer event ¿brite tip/distal tip-separated¿ could not be confirmed.This type of event is uncommon in 2024.Fragment retrieval can be difficult and central embolization is a potential complication.The fact that a small fragment of the sheath tip rather than the whole tip suggests this event is more likely to be procedurally related.Nevertheless, the cause of this event is unable to be determined from the information provided.Users are trained to inspect for signs of damage prior to and during use.Any product with damage is not to be used.Information for safety is provided in the products labeling with the intent to make the user aware of the risks.According to the instructions for use (ifu), although not intended as a mitigation of risk, ¿if increased resistance is felt upon insertion of the csi, investigate the cause before continuing.If the cause of the resistance cannot be determined and corrected, discontinue the procedure and withdraw the csi.¿ based on the available information, there is no indication that the event is related to the device design or manufacturing process.Therefore, no preventative or corrective actions will be taken at this time.
 
Event or Problem Description
A single cd-rom containing 12 images was submitted for review.

Brand Name
BRITE TIP
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
CORDIS US CORP
14201 nw 60th avenue
miami lakes, florida 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60th avenue
miami lakes, florida 33014
Manufacturer Contact
karla castro
santiago troncoso 808
juarez, chihuahua 
7863138372
MDR Report Key20332913
Report Number9616099-2024-00326
Device Sequence Number21239656
Product Code DYB
UDI-Device Identifier10705032000222
UDI-Public(01)10705032000222(17)270630(10)18337522
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K984500
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number401605M
Device Lot Number18337522
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/13/2024
Supplement Date Received by Manufacturer10/01/2024
11/25/2024
Initial Report FDA Received Date09/30/2024
Supplement Report FDA Received Date10/27/2024
12/11/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/03/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN.
Patient Age56 YR
Patient SexMale